Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

April 2, 2012Pickett County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 2, 2012, 4:29 PM CDT for Pickett County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 4:29 PM CDT (21:29 UTC)
Expired
Apr 2, 2012, 5:30 PM CDT
In force
61 min
Issued by
NWS Nashville, TN

County Pickett County, TN

The radar

The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS84 KOHX 022129
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT MON APR 2 2012

TNZ010-011-033-022230-
CLAY-OVERTON-PICKETT-
429 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...OVERTON AND PICKETT
COUNTIES...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CELINA...MOVING SOUTH AT 10
MPH.

HAIL UP TO PENNY SIZE AND GUSTY WINDS FROM 30 TO 40 MPH ARE EXPECTED 
WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE 
STORMS. THE SLOW MOVEMENT OF THIS ACTIVITY COULD RESULT IN LOCALIZED 
FLOODING.

LAT...LON 3647 8510 3641 8538 3662 8543 3663 8541
      3663 8532 3663 8520

$$

TB12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:40 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 2, 3:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT MON APR 2 2012

.DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

MAIN FORECAST QUANDARIES...TEMPS AND PROBABILITY OF PRECIPITATION
(POPS)...AND POTENTIAL FOR STRONG TO SEVERE TSTM POTENTIAL AND/OR
ANY FLOODING.

AS FOR TONIGHT...EXPECT SOME INCREASING CLOUDINESS TO APPROACH WRN
PORTIONS OF THE MID STATE LATE TONIGHT...AS APEX OF UPPER RIDGING
INFLUENCES MOVE TO OUR E...AND RIDGING INFLUENCES ACROSS OUR AREA
BEGIN TO WEAKEN. MOST AREAS WILL BE DRY TONIGHT...EXPECT FOR NRN
PORTIONS OF THE PLATEAU WHERE A WEAK SFC FRONT WILL MOVE SWD AND
HELP AID IN THE DEVELOPMENT OF ISO SHWRS/TSTMS THRU THE EARLY EVENING
HRS. PER SOME LOW LYING LOCATIONS RECEIVING THIS RAINFALL...ALONG WITH
GENERALLY BETTER LOW LEVEL MOISTURE POOLING ACROSS PLATEAU LOCATIONS...
WILL MENTION PATCHY FOG DEVELOPMENT AFTER MIDNIGHT. OVERNIGHT LOWS
WILL CONTINUE THE RECENT TREND OF BEING 15...TO AS MUCH AS 20 DEGREES...
ABOVE SEASONABLE NORMS FOR THIS TIME OF YEAR...WITH LOWS IN THE
MID 60S SW TO UPPER 50S PLATEAU.

AS FOR TUE...LOOK FOR UPPER RIDGING INFLUENCES TO CONTINUE WEAKENING
THRU THE DAY...AND WITH AMPLE MOISTURE...AND ESPECIALLY INSTABILITY
PRODUCED BY DIURNAL HEATING INFLUENCES...ALL RESULTING IN AN UNSTABLE
ATMOSPHERE THAT COULD SUPPORT ISO TO SCT SHWRS/TSTMS ACROSS THE AREA.
WITH MUCH OF THE MID SOUTH BEING IN A LARGE WARM SECTOR...EXPECT A
CONTINUANCE IN UNSEASONABLE NORMAL TEMPS. BELIEVE LOCATIONS ACROSS THE
MID STATE WILL EXPERIENCE VARIABLE CLOUDINESS...SOME TIMES PTCLDY SKIES
WILL PREVAIL AND SOMETIMES MOCLDY. EXPECT THE CONTINUATION ALSO IN
UNSEASONABLY WARM TEMPS...BUT PROBABLY NOT AS HIGH AS WHAT IS EXPECTED
FOR THIS AFTERNOON PER THE ADDITIONAL PATCHES OF CLOUD COVERAGE AND
POSSIBLY ISO/SCT SHWR/TSTM ACTIVITY. THUS WILL GO A FEW DEGREES COOLER
THAN TODAY'S AFTERNOON HIGH VALUES...WITH MID 80S MOST LOCATIONS...
AROUND 80 PLATEAU.

AS FOR TUE NIGHT...A CHANCE OF SHWRS/TSTMS WILL OCCUR ACROSS THE ENTIRE
MID STATE TUE NIGHT PER AN UNSETTLED UPPER LEVEL PATTERN SUPPORTING WEAK
SHORTWAVE PASSAGES AND A CONTINUANCE OF A WARM AND MOISTURE LADEN AIRMASS
ACROSS THE MID STATE. WILL BE GENERALLY BE TRENDING TOWARD MOCLDY SKIES
TOWARD DAYBREAK. LOWS AGAIN WILL BE 15 TO AROUND 20 DEGREE RANGE WARMER
THAN NORMAL VALUES...RANGING FROM THE LOWER 60S ACROSS MOST OF THE MID
STATE TO AROUND 60 PLATEAU.

AS FOR WED...AN UPPER LEVEL LOW WILL BE MOVING INTO THE CNTRL PLAINS...
ALONG WITH AN ASSOCIATED WEAK SFC FRONT...WILL BEGIN TO BECOME MORE AND
MORE OF AN INFLUENCES ON WX ACROSS THE MID STATE BY WED AFTERNOON. BELIEVE
THAT THIS WILL ALLOW FOR A FEW MORE EMBEDDED SHORT WAVE PASSAGES IN UPPER
LEVEL FLOW ALOFT TO BECOME A LITTLE MORE FREQUENT ACROSS THE AREA. WITH
THIS IN MIND...WILL GO WITH MOCLDY SKIES...AND LIKELY SHWRS/TSTMS ACROSS
MOST AREAS...PLATEAU WILL REMAIN A CHANCE BY THE AFTERNOON HRS. WITH
INCREASED CLOUD COVERAGE...WILL GO SLIGHTLY COOLER ON HIGHS...ALTHOUGH THEY
WILL CONTINUE TO BE IN THE LOWER 80S MOST LOCATIONS BY THE AFTERNOON HRS
...AROUND MID 70S PLATEAU. CAN NOT RULE OUT A FEW STRONG THUNDERSTORMS...
BUT BELIEVE ANY SVR POTENTIAL WILL BE ISO AT BEST...PER NO SIGNIFICANT
LIFTING INFLUENCES OTHER THAN DIURNAL BASED ONES.

AS FOR WED NIGHT...EXPECT SFC FRONT TO MOVE INTO MID STATE BY LATE WED
NIGHT...WITH UPPER LEVEL LOW NEAR THE MS RIVER. THIS WILL ALL COMBINE...
WITH THE CONTINUANCE OF OUR MOISTURE RICH AIRMASS...AND THE PASSAGE OF
SOME MORE OF THOSE EMBEDDED UPPER LEVEL SHORTWAVE PASSAGES...TO OUR BEST
CHANCE OF RAINFALL ACROSS THE MID STATE DURING OUR FORECAST PERIOD. WILL
CONTINUE CLOSE TO PREVIOUS FORECAST WITH LIKELY SHWRS/TSTMS ACROSS NRN
PORTIONS OF THE MID STATE WITH A CHANCE OF SHWRS/TSTMS ACROSS SRN LOCATIONS.
LOWS SHOULD BE IN THE UPPER 50S TO LOWER 60S. SOME LOCATIONS MAY EXPERIENCE
SOME STRONG TSTMS...ESPECIALLY DURING THE EVENING HRS...BUT DO NOT ANTICIPATE
ANYTHING OTHER THAN AN ISO SVR TSTM OR TWO AT BEST. MAYBE ALSO SOME BRIEF
HEAVY RAINFALL ASSOCIATED WITH A TSTM TO TWO...BUT NO INDICATION AT THIS
TIME OF ANY FLOODING POTENTIAL.

AS FOR THE REMAINDER OF THE FORECAST PERIOD...EXPECT SFC FRONT TO MOVE THRU
AND UPPER LEVEL LOW TO MOVE INTO THE MID STATE ON THU. WILL CONTINUE WITH
LIKELY SHWRS/TSTMS...NOT RULE OUT A FEW STRONG TO POSSIBLY ISO SVR TSTMS WITH
BREIF HEAVY RAINFALL...BUT NOT EXPECTING ANY WIDESPREAD ACTIVITY. UPPER LEVEL
LOW SHOULD MOVE E OF MID STATE BY FRI MORNING...WITH ENOUGH WRAP AROUND MOISTURE
TO PROVIDE FOR A SLIGHT CHANCE OF SHWRS ACROSS THE PLATEAU REGION THRU THE
AFTERNOON HRS. UPPER LEVEL RIDGING INFLUENCES WILL AGAIN BECOME PRONOUNCED
ON SAT...WITH ANOTHER WEAK SFC FRONTAL SYSTEM EXPECTED TO APPROACH AND MOVE
THRU THE MID STATE SUN AND INTO MON. WILL CONTINUE TO ADDRESS THIS WITH A
SLIGHT CHANCE OF SHWRS/TSTMS ACROSS MOST LOCATIONS. DURING THIS TIME PERIOD
...HIGHS WILL SLOWLY LOWER INTO THE 70S...WITH OVERNIGHT LOWS FALLING INTO
THE LOWER 50S. NWLY UPPER LEVEL FLOW WILL FINALLY BUILD IN BEHIND THIS
FRONTAL PASSAGE AND RETURN US TO NEAR SEASONABLY NORMAL TEMPS FOR THIS
TIME OF YEAR...HIGHS IN THE MID TO UPPER 60S AND LOWS IN THE MID 40S.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      86  62  84  63 /  05  05  50  50
CLARKSVILLE    86  62  83  62 /  05  05  50  50
CROSSVILLE     81  57  80  60 /  20  20  40  50
COLUMBIA       86  63  85  63 /  05  05  50  50
LAWRENCEBURG   86  63  84  62 /  05  05  50  50
WAVERLY        86  63  84  63 /  05  05  50  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Apr 2, 3:49 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
349 AM CDT MON APR 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
349 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Apr 2, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT MON APR 2 2012

TNZ010-011-033-022230-
CLAY-OVERTON-PICKETT-
429 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...OVERTON AND PICKETT
COUNTIES...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CELINA...MOVING SOUTH AT 10
MPH.

HAIL UP TO PENNY SIZE AND GUSTY WINDS FROM 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE
STORMS. THE SLOW MOVEMENT OF THIS ACTIVITY COULD RESULT IN LOCALIZED
FLOODING.

LAT...LON 3647 8510 3641 8538 3662 8543 3663 8541
      3663 8532 3663 8520

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 6:14 PM CDTSpecial Weather StatementOHXScott31 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.